MAUDE Adverse Event Report: ASCENSION ORTHOPEDICS, INC. GLENOID BASEPLATE 10 DEG FW AUG; SHOULDER PROSTHESIS, REVERSE CONFIGURATION

ASCENSION ORTHOPEDICS, INC. GLENOID BASEPLATE 10 DEG FW AUG; SHOULDER PROSTHESIS, REVERSE CONFIGURATION
Catalog Number GBP-0990-502-10F
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Codes Bacterial Infection (1735); Post Operative Wound Infection (2446)
Date of Event 06/19/2024
Type of Reportable Event Serious Injury
Event or Problem Description
It was reported that, after a right total shoulder arthroplasty surgery had been performed on (b)(6) 2024, the patient experienced post operative wound infection/excessive postoperative wound drainage.This adverse event was treated by irrigation and debridement of the joint on (b)(6) 2024, in which.Patient is currently recovering.
 
Additional Manufacturer Narrative
Internal complaint reference: (b)(4).
 
Additional Manufacturer Narrative
Given the nature of the alleged incident, the devices could not be returned for evaluation; therefore, a device analysis could not be performed.The clinical/medical investigation concluded that per complaint details, the 74-year-old male study patient underwent irrigation and debridement of the joint approximately 5 weeks post right reverse shoulder arthroplasty due to post-operative wound infection/excessive postoperative wound drainage.The provided report forms document the serious device adverse event as severe, unanticipated procedural complication, definitely related to the study procedure but unrelated to the study device with date of onset (b)(6) 2024.Documentation within the report forms shows the adverse event was treated with irrigation and debridement in the operation room and antibiotic therapy 6 weeks for the culture results of streptococcus dysgalactiae (suspected to be a superficial wound infection) which is ongoing with a recovering/resolving outcome as of (b)(6) 2024 documentation.Reportedly, the adverse event was likely due to a post-operative superficial wound infection (which is a known surgical complication) with causative organism resulted as streptococcus dysgalactiae.Patient impact per the report forms include the excessive drainage, wound infection, irrigation and debridement procedure of the post-surgical wound along with the prescribed 6-weeks (dual) antibiotic therapy.For the glenoid baseplate, glenosphere concentric, meta humeral stem, reverse liner, a review of the production orders did not reveal a manufacturing abnormality that could have caused or contributed to the reported incident.For the center screw and the locking screws, the devices' batch numbers were not provided, thus, an evaluation of the manufacturing records could not be performed.For the glenoid baseplate, a review of complaint history revealed a similar event for the listed device over the previous 12 months, but no similar events for the batch based on the historical data, this failure mode will be monitored for future complaints for any necessary corrective actions.For the glenosphere concentric, meta humeral stem, reverse liner, a review of complaint history for the part numbers over the past 12 months and for the batch numbers based on historical data of the device did not reveal similar events for the listed devices.For the center screw and the locking screws, a review of complaint history for the previous 12 months did not reveal similar events for the listed devices.A review of the instructions for use documents for aetos shoulder system revealed that infection may be included as an adverse effect.A review of the risk management files revealed this failure mode was previously identified.The anticipated risk level is still adequate.A historical review concluded that there are no prior actions related to these products and event.For the glenoid baseplate, glenosphere concentric, meta humeral stem, reverse liner, a review of the sterilization records revealed the batches were sterilized within normal parameters.For the center screw and the locking screws, a sterilization records review could not be performed as the batch numbers were not available.At this time, we have no evidence to conclude that the products failed to meet any specifications at the time of manufacture.Factors that could contribute to the reported event include, post-operative healing issue, injury, patient condition and/or medical history.Based on this investigation, the need for corrective action is not indicated.Should additional information be received, the complaint will be reopened.No further investigation is warranted for this complaint; however, we will continue to monitor for future complaints and investigate as necessary.We consider this investigation closed.

Brand Name
GLENOID BASEPLATE 10 DEG FW AUG
Common Device Name
SHOULDER PROSTHESIS, REVERSE CONFIGURATION
Manufacturer (Section D)
ASCENSION ORTHOPEDICS, INC.
11101 metric blvd
austin TX 78758
Manufacturer (Section G)
ASCENSION ORTHOPEDICS, INC.
11101 metric blvd
austin TX 78758
Manufacturer Contact
holly topping
7000 west william cannon drive
austin, TX 78735
5123913905
MDR Report Key19857575
Report Number3002788818-2024-00089
Device Sequence Number8159666
Product Code PHX
UDI-Device Identifier00885556814383
UDI-Public885556814383
Combination Product (Y/N)N
Initial Reporter StatePA
Initial Reporter CountryUS
PMA/510(K) Number
K220847
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2024
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/23/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue NumberGBP-0990-502-10F
Device Lot Number700010984
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 07/05/2024
Supplement Date Received by Manufacturer08/21/2024
Initial Report FDA Received Date07/29/2024
Supplement Report FDA Received Date08/23/2024
Was Device Evaluated by Manufacturer? (Y/N) No
Date Device Manufactured12/08/2023
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
GLS0990-506-3803C/38MM GLENOSPHERE CONCENTRIC +3MM; LNR-0990-202-380L/38MM REVERSE LINER +0 L; MEDICATION FOR INFECTION: DOXYCYCLINE HYCLATE, AUG; SCW-0990-504-15/4.5MM LOCKING SCREW 15MM; SCW-0990-504-30/4.5MM LOCKING SCREW 30MM; SCW-0990-507-30/4.5MM CENTER SCREW 30MM; STEM-0990-100-004/META HUMERAL STEM SIZE 4 L
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age74 YR
Patient SexMale
Patient Weight84 KG